Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Lincoln, IL

August 7, 2000Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 7, 2000, 7:09 PM CDT for Scott County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 2000, 7:09 PM CDT (00:09 UTC)
Expired
Aug 7, 2000, 8:00 PM CDT
In force
51 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Scott County, IL

The radar

The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 6:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 080011
SVRSPI
ILC171-080100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 2 MILES EAST OF PITTSFIELD TO 10
  MILES SOUTH OF PITTSFIELD...NEAR NEBO...MOVING EAST SOUTHEAST AT 45
  MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GLASGOW
  ALSEY
  WINCHESTER
  MANCHESTER

DAMAGING WINDS IN EXCESS OF 65 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. WINDS OF THIS SPEED CAN SOUND JUST LIKE A TORNADO AND CAUSE
JUST AS MUCH DAMAGE. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF
YOU ARE IN THE WARNED AREA.

REPORT SEVERE WEoATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3965 9061 3953 9060 3953 9031 3958 9031

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:00 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Aug 7, 2:00 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT MON AUG 7 2000

MAIN CHALLENGE THIS FCST PERIOD WILL BE PCPN CHANCES AND TIMING AND
THE POTENTIAL FOR HEAVY RAINFALL.

18Z SFC ANALYSIS SHOWING STATIONARY FRNT NOW HUNG UP FROM FAR SRN IL
INTO NE MO AND SW IA. MIDDLE 70 DEW POINTS POOLING ALONG BOUNDARY.
INSTABILITY AND MOISTURE COVERGENCE CONTINUING TO INCREASE ALONG THE
BOUNDARY PER MSAS DATA. TSRA INCREASING ACROSS ERN KS/INTO CENT MO
IN RESPONSE. AIRMASS ACROSS CENT IL HAS DRIED CONSIDERABLY LAST 12
HOURS ALTHOUGH DEEPER MOISTURE JUST SOUTHWEST OF THIS BOUNDARY
ALREADY SHOWING SIGNS OF SURGING BACK NE ACROSS KS AND NEB PER SAT
IMAGERY.

FRONT TO SW OF AREA EXPECTED TO SHIFT BACK NE ACROSS ILX CWA
OVERNIGHT AS A WF. LOW LEVELS ARE EXPECTED TO MOISTEN RAPIDLY IN
RESPONSE TO LLJ INCREASES. LOW LEVEL MOISTURE CONVERGENCE AND THETA
E ADVECTION INCREASES ACROSS SWRN HALF IL BETWEEN 00-06Z THEN
SHIFTING NE OVERNIGHT. ANOTHER CONCERN IS WAA PATTERN DEVELOPING
ACROSS NRN IA FOR POSSIBLE MCS DEVELOPMENT MOVING INTO NRN HALF OF
IL LATER TNGT...ALTHOUGH TRENDS ARE FOR THIS ACTIVITY TO STAY NORTH
OF AREA. IN ANY EVENT...LIKELY POPS LOOK IN ORDER ALL LOCATIONS
TONIGHT WITH TSRA INCREASING (OR MOVING IN FROM MO) IN REPONSE TO
MOISTURE CONVERGENGE/ADV IN SW IL THIS EVENING. PWATS 1.5 - 2 INCHES
ADVECTING INTO THE AREA...SO HEAVY RAINFALL IS A THREAT. ALTHOUGH
THINK PCPN WILL SHIFT NE FAST ENOUGH WITH TIME OVERNIGHT AND SO DO
NOT ANTICIPATE FFA ATTM. NGM QPF FIELDS VERIFYING BEST AT 18Z AND
LIKE ITS TRENDS THROUGH OVERNIGHT AND THEREFORE WILL BE FOLLOWED
CLOSELY.

LINGERING PCPN INTO TUES. HIGH CAPES COMBINING WITH ANY LINGERING
OUTFLOW BOUNDARIES AHEAD OF NEXT FRONT TRYING TO DROP AND STALL ACROSS
ILX CWA ON WED. FRONT LINGERS INTO THURSDAY AS WAVES DEVELOPS ALONG
IT. STILL MUCH UNCERTAINTY IN TIMING OF PCPN WITH THIS. THE GOING
CHC POPS STILL LOOK ON TARGET.

MEDIUM RANGE MODELS SHOWING CANADIAN HIGH BUILDS IN FOR DRY
CONDITIONS FRIDAY AND INTO THE WEEKEND IN EXTENDED PERIOD.

THANKS FOR COORDINATION...LOT

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 072/085 070/087 070 36644
PIA BB 071/083 068/086 069 36664
DEC BB 071/085 070/087 070 36644
CMI BB 071/084 070/086 068 36664
MTO BB 072/087 071/087 071 36644
LWV BB 073/089 071/090 072 36644

.ILX...NONE.

FRIEDERS

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.